Can You Take a Painkiller After Getting a COVID-19 Vaccine?

0
91
painkiller COVID-19 vaccine
Photo by Bicanski on Pixnio ✔Copy

The newly approved COVID-19 vaccine can provide protection against the deadly coronavirus but just like other vaccines, it may have some side effects too. Some people experience pain, swelling, fever, or fatigue after receiving a vaccine but is using a painkiller to relieve these side effects a wise thing? Is it safe?

Infectious diseases experts suggest that side effects after receiving a vaccine are mostly mild and don’t need treatment. The body responds to the immunogenic changes caused in a reply to the vaccine.

Also read- Doctors Warn for the Signs of Omega-3 Deficiency During Pandemic

Surprisingly, some of these side effects may appear like common signs of  COVID-19 as per  CDC but it doesn’t mean that a person can get COVID-19 from its vaccine. Vaccines are never contagious and they can’t make anyone sick.

Most people find this vaccine after-effects to be mild which go away on their own in a few hours. But some people feel extreme side effects which can affect the quality of their life.

It is common to feel the flu-like problem, fever, pain, and discomfort, for which many over-the-counter medicines especially painkillers can help. But it arises a new debate on the use of painkillers as they may also depress the immunogenic response of the body which is activated by the COVID-19 vaccine in the first place.

There is no study that identifies the risk of using painkillers after receiving any vaccine especially the COVID-19 vaccine. But there are some studies that show that some medicines can change the body’s response towards a vaccine.

It is common to see parents giving their younger one a painkiller prior to vaccination to ease the pain later. But there is no evidence on how certain medications may change the effect of any vaccine. However, these pain medicines do relieve pain and fever by lowering the inflammation inside the body.

But low inflammation also means that the immune response against a newly introduced COVID-19 vaccine to be low too. One recent study estimates that nonsteroidal anti-inflammatory drugs (NSAIDs) affect the antibodies release inside the body. hence there are high chances of a changed immune response after receiving a COVID-19 vaccine if a person takes a painkiller later.

Also read- Thymus Gland Can Save a Pregnant Woman from a Miscarriage

The research team reveals that the possibility of painkillers affecting immune response after COVID-19 is also likely but it is not confirmed yet. There are more studies needed to be sure.

So much diverse data on the relationship between painkillers and a vaccine particularly the COVID-19 vaccine is ambiguous. The general guidelines for Pfizer and Moderna vaccine didn’t restrict any person to stop taking a painkiller. And both these vaccines are over 90% efficient.

The previous research studies also revealed that fever medicines or painkillers may interfere with the body’s antibody response but the problem with these studies is that they were never tested in clinical trials. Doctors believe that the painkiller taking before the vaccine may change its effect but taking it after receiving the vaccine may have different effects.

 

LEAVE A REPLY

Please enter your comment!
Please enter your name here